One of the most difficult things one can do with a brain under constant chaos is to simply relax. For over a decade I have felt as though I needed to do everything on my to-do list as quickly as possible. Imagine floating outside of your body; being able to see yourself doing chores at breakneck speed and wondering to yourself, "why???." Why can't I just stop, slow down and start again? I still to this day marvel how too much dopamine can do that to you. It acts the same way as cocaine or methamphetamines (like speed), however, dopamine doesn't affect your senses or get you high. It revs you up to run a marathon in record time when you think you are not capable of running the 100-yard dash!!! Try living under that influence day after day, year after year. If you are in the same predicament, you know It's exhausting.
So over the years of taking dopamine I never needed, this is how it happened.I went from 1.5 tablets of Sinimet (Carbidopa/Levodopa 25/100) in 2012 to a peak in summer of 2018 of 18 (EIGHTEEN) pills every day. That my brain is healthy is a miracle. It has been subjected to over 18,000 pills of excess dopamine and survived. Add to that over 3,000 8mg Neupro patches; a dopamine agonist, which has no dopamine in it but tricks your brain into thinking it has more. The maximum recommended by the manufacturer is one 8 mg patch. I've worn TWO since December 2017 prescribed by Mayo Clinic.
Today, my new neurologist says that my medicines are the root cause of my tremor, dystonia, bradykinesia, and dyskinesia. That once I'm off all my meds I should return to normal. The question is: Will I be able to get off of everything?
I started titrating for the third time a couple of weeks ago and am down to 1.5 tabs x 4 per day = 10 tabs a day. Doing it slowly as possible. Not moving to the next drop until stable at the last. I have to get off of these but it is the same withdrawal and risks as getting off of those illicit drugs. It physical hurts. My tremor gets worse before it gets better. My body screams for more dopamine when I get too low. How will I get over the hump?
Holistic medicine, yoga, medication, exercise, CBT and EMDR work - centering myself. Trying to return to myself with Grace. This is by far the most difficult thing I've ever had to do and the only thing I have completely failed at three times.
I will NEVER GIVE UP AND NEVER GIVE IN. I must breakthrough and resume my life.
Wish me luck,
Do you need support?
Find us on Facebook at:
"Help Take Back My Life in 2016" (aka Lisa's Super Hero PD Support Team)
Connect with me online:
"Lisa Chalker is One Face of Early Onset Parkinson's Disease. Come along on her journey from symptoms to diagnosis; through treatments and therapies. There are highs and lows, miracles and heart notes, and the determination to never, ever, ever, ever give up on the power of HOPE."